Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Contents of Volume 21, Number 1

All articles in this issue are freely accessible.

Miscellaneous front pages, Bull. Amer. Math. Soc. (N.S.), Volume 21, Number 1 (1989)
Bull. Amer. Math. Soc. 21 (1989)
More Information
Full-text PDF Free Access     Request Permissions
Miscellaneous back pages, Bull. Amer. Math. Soc. (N.S.), Volume 21, Number 1 (1989)
Bull. Amer. Math. Soc. 21 (1989)
More Information
Full-text PDF Free Access     Request Permissions
On a theory of computation and complexity over the real numbers: $NP$- completeness, recursive functions and universal machines
Lenore Blum, Mike Shub and Steve Smale.
Bull. Amer. Math. Soc. 21 (1989), 1-46
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 974426
Contributions to the $K$-theory of $C^{*}$-algebras of Toeplitz and singular integral operators
Paul S. Muhly, Ian F. Putnam and Jingbo Xia.
Bull. Amer. Math. Soc. 21 (1989), 47-50
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 985138
Conjecture “Epsilon” for weight $k>2$
Bruce W. Jordan and Ron Livné.
Bull. Amer. Math. Soc. 21 (1989), 51-56
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 985137
Iteration theory and inequalities for Kleinian groups
F. W. Gehring and G. J. Martin.
Bull. Amer. Math. Soc. 21 (1989), 57-63
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 974424
Galois representations for Hilbert modular forms
D. Blasius and J. Rogawski.
Bull. Amer. Math. Soc. 21 (1989), 65-69
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 983457
Every three-sphere of positive Ricci curvature contains a minimal embedded torus
Brian White.
Bull. Amer. Math. Soc. 21 (1989), 71-75
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 994891
$AD$ and the very fine structure of $L( \mathbb{R} )$
Steve Jackson.
Bull. Amer. Math. Soc. 21 (1989), 77-81
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 980305
Eta-invariants and von Neumann algebras
R. G. Douglas, S. Hurder and J. Kaminker.
Bull. Amer. Math. Soc. 21 (1989), 83-87
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 979832
A nonvanishing theorem for derivatives of automorphic $L$-functions with applications to elliptic curves
Daniel Bump, Solomon Friedberg and Jeffrey Hoffstein.
Bull. Amer. Math. Soc. 21 (1989), 89-93
Abstract, references and article information
Full-text PDF Free Access     Request Permissions
MathSciNet review: 983456

Book Reviews

Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Class field theory, by Jürgen Neukirch.
Local class field theory, by Kenkichi Iwasawa.
Reviewer: Michiel Hazewinkel
Bull. Amer. Math. Soc. 21 (1989), 95-101
Review information
Full-text PDF Free Access
Multiphase averaging for classical systems, with applications to adiabatic theorems, by Pierre Lochak and Claude Meunier.
Reviewer: Philip Holmes
Bull. Amer. Math. Soc. 21 (1989), 101-105
Review information
Full-text PDF Free Access
Spectral theory of linear differential operators and comparison algebras, by H. O. Cordes.
Reviewer: Alexander Dynin
Bull. Amer. Math. Soc. 21 (1989), 105-108
Review information
Full-text PDF Free Access
Iwasawa theory of elliptic curves with complex multiplication, by Ehud de Shalit.
Reviewer: Karl Rubin
Bull. Amer. Math. Soc. 21 (1989), 108-112
Review information
Full-text PDF Free Access
Ergodic theory of random transformations, by Yuri Kifer.
Reviewer: Peter Walters
Bull. Amer. Math. Soc. 21 (1989), 113-117
Review information
Full-text PDF Free Access
The homotopy index and partial differential equations, by Krzysztof P. Rybakowski.
Reviewer: Jean Mawhin
Bull. Amer. Math. Soc. 21 (1989), 118-121
Review information
Full-text PDF Free Access
Quadratic and Hermitian forms, by Winfried Scharlau.
Reviewer: T. Y. Lam
Bull. Amer. Math. Soc. 21 (1989), 121-125
Review information
Full-text PDF Free Access
Collected mathematical papers of Jacob Nielson, by Vagn Lundsgaard Hansen.
Reviewer: Jane Gilman
Bull. Amer. Math. Soc. 21 (1989), 125-129
Review information
Full-text PDF Free Access
Basic hypergeometric series and applications, by Nathan J. Fine.
Reviewer: Richard Askey
Bull. Amer. Math. Soc. 21 (1989), 130-132
Review information
Full-text PDF Free Access
Stationary sequences and random fields, by Murray Rosenblatt.
Reviewer: G. Kallianpur
Bull. Amer. Math. Soc. 21 (1989), 133-139
Review information
Full-text PDF Free Access
Free rings and their relations, by P. M. Cohn.
Reviewer: Jacques Lewin
Bull. Amer. Math. Soc. 21 (1989), 139-142
Review information
Full-text PDF Free Access
Sphere packings, lattices and groups, by J. H. Conway and N. J. A. Sloane.
Reviewer: Richard K. Guy
Bull. Amer. Math. Soc. 21 (1989), 142-147
Review information
Full-text PDF Free Access
Foundations of analysis over surreal number fields, by N. L. Alling.
Reviewer: P. M. Cohn
Bull. Amer. Math. Soc. 21 (1989), 148-149
Review information
Full-text PDF Free Access
Theory of topological structures. An approach to categorical topology, by Gerhard Preuss.
Reviewer: Walter Tholen
Bull. Amer. Math. Soc. 21 (1989), 149-152
Review information
Full-text PDF Free Access
Multidimensional Brownian excursions and potential theory, by K. Burdzy.
Reviewer: Thomas S. Salisbury
Bull. Amer. Math. Soc. 21 (1989), 152-157
Review information
Full-text PDF Free Access
Riemannian geometry, by S. Gallot, D. Hulin and J. Lafontaine.
Reviewer: Robert E. Greene
Bull. Amer. Math. Soc. 21 (1989), 157-162
Review information
Full-text PDF Free Access
The complex analytic theory of Teichmüller spaces, by Subhashis Nag.
Reviewer: William Abikoff
Bull. Amer. Math. Soc. 21 (1989), 162-168
Review information
Full-text PDF Free Access
Extensions and absolutes of Hausdorff spaces, by JackR. Porter and R. Grant Woods.
Reviewer: Melvin Henriksen
Bull. Amer. Math. Soc. 21 (1989), 168-171
Review information
Full-text PDF Free Access
Introduction to Arakelov theory, by Serge Lang.
Reviewer: Joseph H. Silverman
Bull. Amer. Math. Soc. 21 (1989), 171-176
Review information
Full-text PDF Free Access
Calculus on Heisenberg manifolds, by Richard Beals and Peter Greiner.
Reviewer: Nancy K. Stanton
Bull. Amer. Math. Soc. 21 (1989), 177-179
Review information
Full-text PDF Free Access
An introduction to independence for analysts, by H. G. Dales and W. H. Woodin.
Reviewer: M. Alain Louveau
Bull. Amer. Math. Soc. 21 (1989), 179-181
Review information
Full-text PDF Free Access
Random polynomials, by A. T. Bharucha-Reid and M. Sambandham.
Reviewer: G. Samal
Bull. Amer. Math. Soc. 21 (1989), 182-183
Review information
Full-text PDF Free Access
$H^\infty$ Operator theory and arithmetic in, by Hari Bercovici.
Reviewer: Pei Yuan Wu
Bull. Amer. Math. Soc. 21 (1989), 184-186
Review information
Full-text PDF Free Access
Stratified Morse theory, by M. Goresky and R. MacPherson.
Reviewer: K.-H. Fieseler
Bull. Amer. Math. Soc. 21 (1989), 186-188
Review information
Full-text PDF Free Access
Introduction to superanalysis, by Felix Alexandrovich Berezin.
Reviewer: Mitchell J. Rothstein
Bull. Amer. Math. Soc. 21 (1989), 189-192
Review information
Full-text PDF Free Access
Gauge field theory and complex geometry, by Yuri I. Manin.
Reviewer: Claude Lebrun
Bull. Amer. Math. Soc. 21 (1989), 192-196
Review information
Full-text PDF Free Access
Infinite-dimensional dynamical systems in mechanics and physics, by Roger Temam.
Reviewer: John Guckenheimer
Bull. Amer. Math. Soc. 21 (1989), 196-198
Review information
Full-text PDF Free Access
Orthogonality and spacetime geometry, by Robert Goldblatt.
Reviewers: A. D. Taimanov and Alexander K. Guts
Bull. Amer. Math. Soc. 21 (1989), 199-200
Review information
Full-text PDF Free Access
Partially ordered abelian groups with interpolation, by K. R. Goodearl.
Reviewer: George A. Elliott
Bull. Amer. Math. Soc. 21 (1989), 200-204
Review information
Full-text PDF Free Access